Home
Up
Help for Problems
Appointment Booking
Consultation
Question of the Month
FAQ
Newsletter
Media Coverage
Search
Links
Books
Dr Redmond Biography
Research
Privacy Statement




 

Question of the Month

Q:  I have severe hot flashes and burning feet. They started after I went off HRT several years ago. My doctor has tried several things and I am now having success with 10 Miligrams of Lexapro a day. I just can't figure how the burning feet has to do with hormones. I am not depressed and would like to go off the Lexapro, but can't because of the burning feet problem at night. I think the hot flashes are a little better, but the feet aren't . Have you ever heard of this problem?

A:   Burning feel is not a common complaint in menopause but feelings of warmth are, and so are all sorts of strange sensations. This is because lack of estrogen makes the spinal cord and brain less able to filter out uncomfortable sensations. Estrogen usually takes away these discomforts and some antidepressants help also. This is a separate effect of the latter medications and not related to their effect on depression. In general the commonly used antidepressants such as Lexapro are quite safe.

This matter is further discussed in my recent book, The Hormonally Vulnerable Woman.

Hope this is helpful.

Geoffrey Redmond, MD


Read Other Questions ->

Read Articles on Similar Subjects ->

Search for topic ->

Home  Consultation  Help for Hormone Problems   Question of the Month   FAQ
Newsletter  Media Coverage 
Links  Biography  Research   Privacy Statement   Map to Clinic

Information provided by Hormone Center of New York  212-338-0002
Copyright © 2008 Hormone Center of New York.
E-mail: info@hormonehelpny.com 
 

This web site is not intended as a substitute for medical advice.
The reader should regularly consult a physician in all matters relating to his/her health,
and particularly in respect of any symptoms that may require diagnosis or medical attention.

Copyright © 2008 Hormone Center of New York.  Last modified: 03/23/08
Site designed and hosted by